Volume 14, issue 3 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Fast Nielsen–Thurston classification of braids

Matthieu Calvez

Algebraic & Geometric Topology 14 (2014) 1745–1758
Abstract

We prove the existence of an algorithm that solves the reducibility problem in braid groups and runs in quadratic time with respect to the braid length for any fixed braid index.

Keywords
braid groups, Nielsen–Thurston classification
Mathematical Subject Classification 2010
Primary: 20F36
Secondary: 20F10, 20F65
References
Publication
Received: 26 January 2013
Revised: 7 October 2013
Accepted: 9 October 2013
Published: 29 May 2014
Authors
Matthieu Calvez
Departamento de Matemática y Ciencia de la Computación
Universidad de Santiago de Chile
Avenida Libertador Bernardo O’Higgins 3363
Estación Central
9160000 Santiago
Chile